Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 29, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Sep 8, 2001, 10:35 PM CDT for Howard County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 8, 2001, 10:35 PM CDT (03:35 UTC)
- Expired
- Sep 9, 2001, 2:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Howard County, AR
The radar
The Western Arkansas radar (KSRX), 100 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.6 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1778 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 090340 FFWSHV ARC061-090730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1035 PM CDT SAT SEP 8 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... HOWARD COUNTY IN SOUTHWEST ARKANSAS * UNTIL 230 AM CDT * AT 1035 PM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER NORTHWESTERN HOWARD COUNTY...OR ABOUT 15 MILES NORTHWEST OF DIERKS...MOVING NORTHEAST AT 20 MPH. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL REMAIN OVER... RURAL NORTHERN HOWARD COUNTY IN ADDITION HEAVY RAIN WAS FALLING OVER SOUTHERN POLK COUNTY AND WAS RUNNING DOWN STREAM INTO NORTHERN HOWARD COUNTY. THIS WILL LIKELY FLOOD THE CAMP GROUND IN COSSATOT STATE PARK. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... HOWARD COUNTY IN SOUTHWEST ARKANSAS UNTIL 230 AM CDT. LAT...LON 3431 9430 3418 9415 3524 9253 3563 9299
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 9:50 PM CDT, 45 minutes earlier.
Area forecast discussion, Sep 8, 9:50 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 950 PM CDT SAT SEP 8 2001 FRONTAL BOUNDARY...EXTENDS FROM NORTH CENTRAL TX...NEAR ABI NORTHEAST TO NEAR MLC TO NEAR FSM...SEVERAL OUTFLOW BOUNDARIES WERE NOTED OVER SOUTHEAST OK AND SOUTHWEST AR. SHOWERS AND STORMS WERE BEGINNING TO INCREASE IN COVERAGE AND SINK A LITTLE FARTHER SOUTH OVER SOUTHEAST OK AND WESTERN AR...AS LIFT BEGINS TO INCREASE AHEAD OF SHORT WAVE MOVING OUT INTO THE PLAINS. ADDED CHANCE OF SEVERE A LITTLE FARTHER SOUTH...TO THE TXK AREA AND ADDED CHANCE OF HEAVY RAIN TO THE NORTH...AS CELLS WILL BE TRAINING...AS THEY HAVE OVER SOUTHEAST OK THIS EVENING. OTHERWISE ONLY MADE MINOR ADJUSTMENTS TO CURRENT FORECAST. UPDATE ALREADY OUT. IV .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 2:35 AM CDT | Severe Thunderstorm Warning | SHV | Little River, Miller | 40 min |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.